Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 31, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 12, 2012, 2:14 PM CDT for Saint Charles Parish, Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2012, 2:14 PM CDT (19:14 UTC)
- Expired
- Mar 12, 2012, 3:15 PM CDT
- In force
- 61 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Saint Charles Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
556
WUUS54 KLIX 121914
SVRLIX
LAC089-122015-
/O.NEW.KLIX.SV.W.0031.120312T1914Z-120312T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
214 PM CDT MON MAR 12 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF HAHNVILLE...
* UNTIL 315 PM CDT
* AT 206 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 12 MILES WEST OF HAHNVILLE...OR 6 MILES SOUTHWEST
OF RESERVE...AND MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS A HISTORY OF
PRODUCING HAIL IN GRAMERCY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORCO...NEW SARPY...DESTREHAN AND BOUTTE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2990 9054 2993 9054 3000 9055 3001 9054
3003 9045 3009 9040 3007 9037 3006 9029
3005 9028 2992 9027 2990 9026 2981 9029
TIME...MOT...LOC 1912Z 294DEG 15KT 3000 9058
$$2 follow-up statements
653
WWUS54 KLIX 121931
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
231 PM CDT MON MAR 12 2012
LAC089-122015-
/O.CON.KLIX.SV.W.0031.000000T0000Z-120312T2015Z/
ST. CHARLES LA-
231 PM CDT MON MAR 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHERN ST. CHARLES PARISH...
AT 224 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES WEST OF
HAHNVILLE...OR 8 MILES SOUTH OF RESERVE...MOVING EAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORCO...NEW SARPY...BOUTTE AND DESTREHAN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2990 9054 2993 9054 3000 9055 3001 9054
3003 9045 3009 9040 3007 9037 3006 9029
3005 9028 2992 9027 2990 9026 2981 9029
TIME...MOT...LOC 1930Z 283DEG 13KT 2996 9057
$$268
WWUS54 KLIX 122014
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
314 PM CDT MON MAR 12 2012
LAC089-122023-
/O.EXP.KLIX.SV.W.0031.000000T0000Z-120312T2015Z/
ST. CHARLES LA-
314 PM CDT MON MAR 12 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ST. CHARLES PARISH
WILL EXPIRE AT 315 PM CDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW LIMITS.
LAT...LON 2990 9054 2993 9054 3000 9055 3001 9054
3003 9045 3009 9040 3007 9037 3006 9029
3005 9028 2992 9027 2990 9026 2981 9029
TIME...MOT...LOC 2013Z 283DEG 13KT 2993 9040
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 9:11 AM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, Mar 12, 9:11 AM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
911 AM CDT MON MAR 12 2012
.UPDATE...
.SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS MORNING. A MOIST AND UNSTABLE
ATMOSPHERE THIS MORNING WITH A PW OF 1.38 INCHES AND AN LI OF -3.8.
AN INVERSION IN PLACE BETWEEN 950 MB AND THE SURFACE WHERE
TEMPERATURES RANGE FROM AROUND 60 TO 66 DEGREES BEHIND THE
BOUNDARY THAT MOVED THROUGH EARLY THIS MORNING. A LIGHT NORTH TO
NORTHEASTERLY FLOW BELOW 975 MB WITH A MODERATE AND PREDOMINATE
SOUTHWESTERLY FLOW IN THE MIDDLE AND UPPER LEVELS.
&&
.PREV DISCUSSION... /ISSUED 404 AM CDT MON MAR 12 2012/
SHORT TERM...
BIGGEST WEATHER IMPACT IN THE FORECAST IS CURRENTLY ONGOING. A
MOSTLY CONTINUOUS SQUALL LINE FROM NEAR MCB TO LAKE PONTCHARTRAIN IS
TRACKING ACROSS THE CWA. FURTHER SOUTH AND WEST THE LINE IS MORE
BROKEN. AIR MASS AHEAD OF THIS FEATURE REMAINS UNSTABLE...SUFFICIENT
LOW LEVEL SHEAR AND INSTABILITY MEAN THE POTENTIAL FOR STRONG TO
SEVERE EMBEDDED CELLS EXISTS. BRIEF BOWS WITH OCCASIONAL VORTICIES
ALONG THE LINE HAVE BEEN NOTED OVER THE LAST COUPLE HOURS. SO A
BRIEF WEAK TORNADO OR TWO COULD DEVELOP.
PROGRESSION OF THE SOUTHERN END OF THE BAND OF RAIN IS MOVING
LITTLE. MODELS SUGGEST STREAM OF SHOWERS AND STORMS WILL PERSIST
THROUGHOUT THE DAY IN SWRLY FLOW REGIME. HAVE MAINTAINED 50 POPS OVER
MOST OF THE AREA. MAY BE CONSERVATIVE COVERAGE.
TEMPS WILL CONTINUE TO MODERATE TODAY. STAYED CLOSE TO MEX WITH MOST
AREAS SEEING 80 DEGREES TODAY. FOG COULD BECOME AN ISSUE OVERNIGHT
WITH THE AMOUNT OF RAIN THAT HAS FALLEN OVERNIGHT. FOR NOW HAVE
AREAS OF FOG MENTIONED IN THE ZONES BUT AN ADVISORY FOR TUESDAY
MORNING IS NOT OUT OF THE QUESTION.
LONG TERM...
UPPER LEVEL RIDGE WILL BE BUILDING IN OVER THE AREA THROUGHOUT THE
WEEK. THIS WILL BEGIN SHUTTING DOWN THE RAIN POTENTIAL. LIKELY STILL
HAVE AT LEAST A FEW SHOWERS ON TUES BUT NOT MUCH BY WED THROUGH
FRIDAY. ALTHOUGH THE SH/TS TRACKING AROUND THE RIDGE WILL NOT BE TOO
FAR FROM THE AREA. TEMPS WILL REMAIN ON THE MILD SIDE AND ABOVE NORMAL
WITH LOW 80 HIGHS.
MEFFER
AVIATION...
AN AREA OF RAIN AND EMBEDDED CONVECTION CONTINUES TO ADVANCE
STEADILY EAST NORTHEAST. OTHER SHOWERS WERE DEVELOPING ACROSS
COASTAL MISSISSIPPI AND THE ADJACENT COASTAL WATERS. IN
GENERAL...IFR TO MVFR CEILINGS WILL BE OBSERVED AT THE TERMINAL
SITES THIS MORNING DUE TO CEILINGS AND AT TIMES RESTRICTED
VISIBILITIES DUE TO THE RAIN. CONDITIONS WILL IMPROVE AFTER DAYBREAK
TO MVFR OR VFR. SOME RISK OF CONVECTION WILL BE IN THE OFFING DURING
THE DAY.
MARINE...
HIGH PRESSURE WILL REMAIN CNTRD OVER THE SERN CONUS FOR THE
FORESEEABLE FUTURE. THIS WILL KEEP THE PERSISTENT SERLY TO ESERLY
FLOW IN PLACE THROUGH THE FIRST HALF OF THE WORK WEEK. WINDS WILL
BEGIN TO RELAX SOME AND SHOULD BACK BELOW SCS HEADLINES BY TOMORROW
MORNING. THE STRONGEST WINDS WILL BE OVER THE OPEN WATERS EAST OF
THE MS DELTA. ADVISORY STILL OUT FOR OUTER WATERS THROUGH SUNRISE.
SEAS WILL ALSO START TO SLOWLY RELAX BUT 4-6 FT SHOULD BE
PERSISTENT IN THE OUTER WATERS THROUGH MOST OF THE DAY BEFORE
BACKING DOW TO 3-4 FT BY MID WEEK.
DECISION SUPPORT...
DSS CODE...GREEN
DEPLOYED...NONE.
ACTIVATION..NONE.
ACTIVITIES...MONITORING CONDITIONS NEAR MARSH FIRE IN ORLEANS PARISH
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 80 62 81 62 / 50 20 30 10
BTR 82 64 83 63 / 40 20 30 10
ASD 79 63 79 62 / 50 20 30 10
MSY 80 65 80 63 / 50 20 30 10
GPT 76 64 76 61 / 50 30 30 10
PQL 78 62 78 60 / 50 30 20 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Mar 12, 11:05 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1105 AM CDT MON MAR 12 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-131615- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1105 AM CDT MON MAR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY. WHILE SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL AND GUSTY WINDS. A FLOOD WARNING IS IN EFFECT FOR THE PEARL RIVER NEAR BOGALUSA. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE TUESDAY AS A WEAK BOUNDARY LINGERS OVER THE AREA. MORE ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON ON WEDNESDAY AS THE BOUNDARY DISSIPATES. SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER A FEW STORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 95/DM
In the hours before
Special weather statement, Mar 12, 8:17 AM CDT, 5 hours 57 minutes before
LAZ034-046-121415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 817 AM CDT MON MAR 12 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING POINTE COUPEE PARISH...IBERVILLE PARISH... AT 812 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 9 MILES SOUTHWEST OF KROTZ SPRINGS... OR ABOUT 15 MILES SOUTHWEST OF LOTTIE...MOVING NORTHEAST AT 15 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...NEW ROADS...MORGANZA...MARINGOUIN...LOTTIE AND LIVONIA THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 30 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Mar 12, 10:52 AM CDT, 3 hours 22 minutes before
LAZ034-046>048-121645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1052 AM CDT MON MAR 12 2012 ...THUNDERSTORMS PRODUCING HEAVY RAIN IMPACTING WEST BATON ROUGE PARISH...POINTE COUPEE PARISH...EAST BATON ROUGE PARISH...IBERVILLE PARISH... AT 1046 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS PRODUCING HEAVY RAINFALL 11 MILES NORTH OF CATAHOULA...OR ABOUT 12 MILES WEST OF RAMAH...MOVING EAST AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...LOTTIE...BATON ROUGE AIRPORT...RAMAH...PORT ALLEN... PLAQUEMINE...MARINGOUIN...LIVONIA...GROSSE TETE...GARDERE... ERWINVILLE...BRUSLY...BATON ROUGE AND ADDIS THE PRIMARY THREAT FROM THESE STORMS IS LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 95/DM
Special weather statement, Mar 12, 1:16 PM CDT, 58 minutes before
LAZ046-049-050-057-121915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 116 PM CDT MON MAR 12 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. JAMES PARISH...ASCENSION PARISH...LIVINGSTON PARISH...IBERVILLE PARISH... AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR DONALDSONVILLE...OR ABOUT 4 MILES NORTH OF DONALDSONVILLE...MOVING NORTHEAST AT 15 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...GEISMER...GONZALES...SORRENTO...PRAIRIEVILLE AND WHITEHALL THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Mar 12, 1:50 PM CDT, 24 minutes before
LAZ049-050-057-058-121945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 150 PM CDT MON MAR 12 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. JAMES PARISH...ASCENSION PARISH...ST. JOHN THE BAPTIST PARISH... LIVINGSTON PARISH... AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 11 MILES SOUTHEAST OF GONZALES...OR ABOUT 6 MILES NORTH OF CONVENT...MOVING NORTHEAST AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...LUTCHER...GRAMERCY...RESERVE AND GARYVILLE THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 9:11 PM CDT | Small Craft Advisory | LIX | 10 hr | |
| Mar 12, 2:29 AM CDT | Special Marine Warning | LIX | 61 min | |
| Mar 12, 3:20 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 25 min |
| Mar 12, 3:24 AM CDT | Special Marine Warning | LIX | 51 min | |
| Mar 12, 3:38 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston | 52 min |
| Mar 12, 3:44 AM CDT | Severe Thunderstorm Warning | LIX | Washington | 46 min |
| Mar 12, 5:07 AM CDT | Special Marine Warning | LIX | 53 min | |
| Mar 12, 6:02 AM CDT | Special Marine Warning | LIX | 58 min | |
| Mar 12, 7:03 AM CDT | Special Marine Warning | LIX | 57 min | |
| Mar 12, 8:01 AM CDT | Special Marine Warning | LIX | 59 min | |
| Mar 12, 9:11 AM CDT | Special Marine Warning | LIX | 94 min | |
| Mar 12, 11:16 AM CDT | River Flood Warning | LIX | St. Mary | 37 days |
| Mar 12, 11:43 AM CDT | Severe Thunderstorm Warning | LIX | Iberville, West Baton Rouge | 62 min |
| Mar 12, 12:10 PM CDT | Special Marine Warning | LIX | 65 min | |
| Mar 12, 12:16 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Saint James | 59 min |
| Mar 12, 1:29 PM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James | 2 hr |
| Mar 12, 2:00 PM CDT | Severe Thunderstorm Warning | LIX | Saint James, Saint John the Baptist | 45 min |
| Mar 12, 2:54 PM CDT | Areal Flood Advisory | LIX | Saint Charles, Saint John the Baptist | 111 min |
| Mar 12, 3:49 PM CDT | Tornado Warning | LIX | Saint Charles | 26 min |
| Mar 12, 4:13 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 32 min |
| Mar 12, 6:17 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.